Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena coil fitted last week......still bleeding, is this normal?

(12 Posts)
luckymummy74 Mon 13-Oct-08 12:07:19

Actually it's nearly 2 weeks ago. I thought this was my normal period but it's lasting much longer. It's lighter than normal (regular tampax instead of super duper plus!). I am getting some mild period pains first thing in the morning. Otherwise no pain. Just wondering if the prolonged bleeding is normal?

Thanks

Housemum Mon 13-Oct-08 14:42:48

Don't know about the quantity, but I had light bleeding (like last day period, just enough for panty liners type) for about 6 weeks, nothing since (but still BF so that's probably why no periods). Don't know if that's any help?

luckymummy74 Mon 13-Oct-08 20:27:22

Thanks housemum. I stopped BF about 2 months ago and had had one period since.

chocciedooby Mon 13-Oct-08 20:50:13

I had the Mirena taken out about a yr ago.It was in for 2 yrs.
If I can remember correctly the Dr told me it could take a few months to fully settle in but I was bleeding/spotting on and off for 9 months!!!
I think it just varies person to person.
Hope I haven't put you off blush

luckymummy74 Tue 14-Oct-08 14:10:58

No choccy you haven't put me off!
TBH, I am so depserate to NEVER get pregnant again, I'm not even sure I trust it!!! I feel like having a coil, going on the pill and using condoms just to be sure....grin

missingtheaction Tue 14-Oct-08 14:14:25

i bled on and off for abtou 6 - 8 weeks, almost gave up on it but persisted and now still have one in 15 years later. 15 years with no periods or period symptoms at all. whoopee

witcheseve Tue 14-Oct-08 14:24:55

The bleeding can last for a couple of months. Then its all OK. You may just get a show instead of a proper period.

luckymummy74 Tue 14-Oct-08 19:30:15

Ok Coo, thanks.
And just one more thing....does it also help with PMT, as I seem to be getting really bad at the moment....very teary!!

chocciedooby Wed 15-Oct-08 10:08:37

Hate to tell you this but mine got much much worse and after 2 years of being an anti-christ I had it removed blush
The Progesterone obviously doesn't suit me.

herbietea Wed 15-Oct-08 10:11:09

Message withdrawn

chocciedooby Wed 15-Oct-08 10:14:45

I was exactly the same herbietea. I also got quite depressed.Many reports you read state that depression and raging hormones cannot be blamed on the Mirena but I have heard of many women being effected in these ways. I suppose it suits some people brilliantly and others not at all.
Fingers crossed that yours settles down and suits you Luckymummy74

luckymummy74 Wed 15-Oct-08 13:46:28

Thanks herbie and choccie, that's really good to know. If my PMT persists, I will def have it removed!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now